Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 20, NWS Brownsville, TX

September 29, 2011Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Sep 29, 2011, 7:32 PM CDT for Zapata County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2011, 7:32 PM CDT (00:32 UTC)
Expired
Sep 29, 2011, 8:15 PM CDT
In force
43 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 202 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WUUS54 KBRO 300032
SVRBRO
TXC505-300115-
/O.NEW.KBRO.SV.W.0020.110930T0032Z-110930T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
732 PM CDT THU SEP 29 2011

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 815 PM CDT

* AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING 60 MPH WINDS...
  12 MILES NORTH OF ZAPATA...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAS PALMAS.
  ZAPATA.
  FALCON SHORES.
  BUSTAMANTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2708 9944 2715 9945 2717 9943 2716 9913
      2686 9908 2686 9933 2691 9933 2694 9939
      2697 9940 2698 9939 2701 9942 2701 9943
      2702 9945 2707 9946
TIME...MOT...LOC 0031Z 292DEG 12KT 2705 9931

$$

59
3 follow-up statements
959 
WWUS54 KBRO 300051
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
751 PM CDT THU SEP 29 2011

TXC505-300115-
/O.CON.KBRO.SV.W.0020.000000T0000Z-110930T0115Z/
ZAPATA-
751 PM CDT THU SEP 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL ZAPATA COUNTY...

AT 749 PM CDT...THE PUBLIC REPORTED VERY HEAVY RAINFALL ALONG 
HIGHWAY 83 BETWEEN ZAPATA AND SAN YGNACIO. AN ARROYO AND SMALL 
STREAM FLOOD ADVISORY IS IN EFFECT FOR ZAPATA COUNTY UNTIL 815 PM.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW 9 MILES WEST OF BUSTAMANTE...MOVING EAST AT 15 
MPH. ANOTHER STRONG THUNDERSTORM WAS JUST NORTH OF THE TOWN OF 
ZAPATA MOVING EAST TO SOUTHEAST AT 15 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAS PALMAS BY 750 PM CDT.
  ZAPATA BY 800 PM CDT.
  FALCON SHORES BY 805 PM CDT.
  BUSTAMANTE BY 815 PM CDT.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2708 9944 2715 9945 2717 9943 2716 9913
      2686 9908 2686 9933 2691 9933 2694 9939
      2697 9940 2698 9939 2701 9942 2701 9943
      2702 9945 2707 9946
TIME...MOT...LOC 0049Z 292DEG 12KT 2703 9925

$$

59
476 
WWUS54 KBRO 300105
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
805 PM CDT THU SEP 29 2011

TXC505-300115-
/O.CON.KBRO.SV.W.0020.000000T0000Z-110930T0115Z/
ZAPATA-
805 PM CDT THU SEP 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL ZAPATA COUNTY...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLACK BASS AND ZAPATA BY 805 PM CDT.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM.

MOVE INTO A STURDY BUILDING IMMEDIATELY!

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2701 9926 2691 9909 2686 9908 2686 9933
      2691 9933 2692 9934
TIME...MOT...LOC 0104Z 307DEG 15KT 2688 9924

$$

59
164 
WWUS54 KBRO 300117
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT THU SEP 29 2011

TXC505-300127-
/O.EXP.KBRO.SV.W.0020.000000T0000Z-110930T0115Z/
ZAPATA-
817 PM CDT THU SEP 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ZAPATA COUNTY HAS
EXPIRED...


AT 817 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.


LAT...LON 2701 9926 2691 9909 2686 9908 2686 9933
      2691 9933 2692 9934
TIME...MOT...LOC 0105Z 307DEG 15KT 2688 9924

$$

59

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 6:02 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 29, 6:02 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 PM CDT THU SEP 29 2011

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&

.AVIATION...VFR CONDITIONS AND LIGHT EASTERLY WINDS TO MODERATE
AND GUSTY EAST TO SOUTHEAST WINDS ARE OCCURRING AT THE REGIONAL
AIRPORTS. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY
AFTERNOON AND EVENING. SHOWERS AND ISOLATED THUNDERSTORMS WILL
MOVE ACROSS PORTIONS OF DEEP SOUTH TEXAS ON FRIDAY ASSOCIATED WITH
THE FRONT. ANY SHOWERS OR THUNDERSTORMS MAY PRODUCE BRIEF GUSTY
WINDS AND BRIEF PERIODS OF HEAVY RAINFALL WHICH MAY REDUCE
CEILINGS AND/OR VISIBILITIES TO TEMPORARY MVFR OR IFR CONDITIONS.
OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS
DURING THE NEXT 24 HOURS. &&

.PREV DISCUSSION... /ISSUED 335 PM CDT THU SEP 29 2011/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...DID NOT TINKER MUCH
WITH THE INHERITED FORECAST. GIST OF IT LOOKED ON TRACK WITH A WEAK
FRONT PUSHING INTO IF NOT THROUGH THE AREA TOMORROW...FROM MORNING
WEST TO AFTERNOON EAST. BASED ON THE PROPENSITY FOR SHOWERS AND
TSTORMS ALONG WEAK BOUNDARIES AS EVIDENCED NEAR BROWNSVILLE OVER THE
LAST COUPLE OF HOURS...WOULD NOT BE SURPRISED TO SEE SOME ACTION OUT
OF THE FRONT TOMORROW AFTERNOON. THUS...CONCURRED WITH THE IN PLACE
FORECAST FOR ISOLATED SHOWERS AND THUNDERSTORMS TOMORROW. LIGHTNING
AND MODERATE TO LOCALLY HEAVY DOWNPOURS WILL OCCUR WITH PWAT SIMILAR
TO TODAY. TEMPS TONIGHT IN THE MID 70S WILL GIVE WAY TO A LITTLE
COOLER DAYTIME TEMPS TOMORROW DUE TO EXTRA CLOUD COVER WITH MOISTURE
POOLING AHEAD OF THE FRONT...HIGH TEMPS WILL BE MAINLY IN THE 90S.
COOLER DRIER AIR WILL BRING NIGHT TIME TEMPS FRIDAY NIGHT DOWN BELOW
70 UP NORTH WITH A LESSER IMPACT TO THE SOUTHEAST AND NEAR THE
COAST. A BIGGER DIP MAY OCCUR SATURDAY NIGHT IN THE LONG TERM...SEE
BELOW. OTHERWISE...WINDS WILL BECOME LIGHT TO MODERATE NORTHEAST
FRIDAY AFTERNOON BEHIND THE FRONT.

LONG TERM /SATURDAY THROUGH THURSDAY/...MID LEVEL RIDGING
BUILDING OVER THE SOUTH CENTRAL PLAINS STATES IN THE LONGER TERM
PERIOD WILL TEND TO LIMIT THE POTENTIAL FOR SIGNIFICANT RAINFALL
AS A FAIRLY DRY AND SUBSIDENT AIR MASS DOMINATES. LATER IN THE
PERIOD DEEPER TROPICAL MOISTURE WILL START EDGING IN OVER DEEP
SOUTH TX FROM CENTRAL AND SOUTHERN MEX. THIS MAY RESULT IN SOME
SLIGHTLY BETTER POPS TOWARDS NEXT WED AND THUR. BUT FOR NOW WILL
NOT DRASTICALLY INCREASE POPS LATE IN THE FORECAST PERIOD. DESPITE
THE SLIGHTLY COOLER AND DRIER AIR MASS COMING IN BEHIND THE COLD
FRONT TOMORROW OVERALL TEMPS IN THE 3 TO 7 DAY RANGE WILL REMAIN
NEAR TO A LITTLE ABOVE CLIMO FOR EARLY OCTOBER. PRETTY GOOD RUN TO
RUN CONSISTENCY IS INDICATED WITH THE MOST RECENT MEX MOS GUIDANCE
WHILE COMPARISONS BETWEEN THE GFS AND ECMWF IN THE OVERALL
SYNOPTIC PATTERN OVER THE SOUTH CENTRAL STATES LOOKS ABOVE AVERAGE
IN OVERALL CONFIDENCE. SO HAVE NOT MADE SIGNIFICANT CHANGES IN THE
LONGER RANGE OUTLOOK.

MARINE...TONIGHT THROUGH FRIDAY NIGHT...LIGHT WINDS AND LOW SEAS
ARE BEING REPORTED NOW AT THE OFFSHORE BUOY...ALTHOUGH A PASSING
BURST OF THUNDERSTORMS PRODUCED BRIEF STRONG GUSTY WINDS WITHIN
THE LAST COUPLE OF HOURS. UNSETTLED WEATHER OVER THE SOUTHWEST
GULF WILL RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS MOVING
NORTH OVER THE LOWER TEXAS COASTAL WATERS THROUGH TONIGHT. A WEAK
COLD FRONT WILL MOVE ACROSS THE AREA ON FRIDAY...PROLONGING
SHOWERS AND TSTORMS TIL SATURDAY. LIGHT TO MODERATE ONSHORE WINDS
WILL SHIFT TO MODERATE NORTHEAST ON FRIDAY RIGHT BEHIND THE FRONT.
WAVE HEIGHTS WILL BUILD TO POSSIBLE EXERCISE CAUTION CONDITIONS
LATE FRIDAY INTO THE LONG TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  93  76  91  76 /  30  30  20  10
BROWNSVILLE          95  75  94  74 /  30  30  20  10
HARLINGEN            97  74  95  73 /  30  30  20  10
MCALLEN             101  77  97  74 /  30  30  20  20
RIO GRANDE CITY     100  73  97  71 /  20  20  20  20
SOUTH PADRE ISLAND   89  77  88  77 /  30  30  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

63/59
Hazardous weather outlook, Sep 29, 4:48 AM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
448 AM CDT THU SEP 29 2011

TXZ248>257-301100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
448 AM CDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT.

...HEAT IMPACT...
HEAT INDEX VALUES BETWEEN 101 AND 106 DEGREES ARE EXPECTED FROM
THE LATE MORNING THROUGH THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

GMZ130-132-135-150-155-170-175-301100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
448 AM CDT THU SEP 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BUTTS

In the hours before

Special weather statement, Sep 29, 2:11 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
211 PM CDT THU SEP 29 2011

TXZ251-254-292030-
KENEDY-INLAND WILLACY-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE
211 PM CDT THU SEP 29 2011

...STRONG THUNDERSTORMS AFFECTING WILLACY COUNTY...

AT 2 PM...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE NORTHWEST AT
5 TO 10 MPH OVER CENTRAL WILLACY COUNTY. THESE THUNDERSTORMS WILL
PRODUCE BRIEF HEAVY RAINS...LIGHTNING AND BRIEF WIND GUSTS FROM 30
TO 40 MPH AND WILL MAINLY AFFECT THE CITIES AND TOWNS OF YTURRIA...
RAYMONDVILLE...SAN PERLITA...WILLAMAR AND LYFORD THROUGH 3 PM.

THESE STORMS WILL LIKELY MOVE FURTHER NORTH AND NORTHWEST INTO
SOUTH CENTRAL AND SOUTHWEST KENEDY THROUGH THE NEXT HOUR.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN
GOOD CONDITION.

SPEECE
Special weather statement, Sep 29, 2:56 PM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
256 PM CDT THU SEP 29 2011

TXZ250-251-253-292100-
BROOKS-KENEDY-HIDALGO-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO
256 PM CDT THU SEP 29 2011

...STRONG THUNDERSTORMS MOVING OVER WESTERN KENEDY COUNTY...

AT 250 PM...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG
AND WEST OF HIGHWAY 77 IN KENEDY COUNTY. THESE THUNDERSTORMS ARE
MOVING WEST AT 5 MPH AND ARE PRODUCING LOCALLY HEAVY RAINS...
LIGHTNING AND BRIEF STRONG WIND GUSTS FROM 30 TO 40 MPH. THE TOWNS
THAT WILL BE PRIMARILY AFFECTED BY THESE STORMS THROUGH 4 PM WILL
BE ENCINO...RACHAL...ARMSTRONG AND NORIAS.

THESE STRONG THUNDERSTORMS WILL ALSO AFFECT THE MAINLY RURAL AREAS
OF NORTHERN HIDALGO COUNTY THROUGH THE NEXT HOUR.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN
GOOD CONDITION.

SPEECE
Local storm report, Sep 29, 3:17 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 PM CDT THU SEP 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     MARINE TSTM WIND 52 NE PORT MANSFIELD    27.08N 96.84W
09/29/2011  M38 MPH          GMZ175             XX   BUOY

&&

TS
Special weather statement, Sep 29, 4:00 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 PM CDT THU SEP 29 2011

TXZ250-251-292200-
BROOKS-KENEDY-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA
400 PM CDT THU SEP 29 2011

...STRONG THUNDERSTORMS MOVING OVER NORTHWESTERN KENEDY COUNTY
AND NORTHERN BROOKS COUNTY...

AT 4 PM...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED OVER
NORTHERN BROOKS AND NORTHWESTERN KENEDY COUNTIES. THESE
THUNDERSTORMS ARE MOVING SLOWLY NORTHWEST AT AROUND 5 MPH AND ARE
PRODUCING LOCALLY HEAVY RAINS...FREQUENT LIGHTNING AND BRIEF
STRONG WIND GUSTS FROM 30 TO 40 MPH. THESE THUNDERSTORMS WILL
AFFECT FALFURRIAS THROUGH THE UPCOMING HOUR.

THESE STRONG THUNDERSTORMS WILL ALSO AFFECT THE MAINLY RURAL
AREAS OF NORTHWESTERN KENEDY COUNTY THROUGH 4 PM.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN
GOOD CONDITION.

SPEECE
Special weather statement, Sep 29, 4:51 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
451 PM CDT THU SEP 29 2011

TXZ248-249-252-292230-
JIM HOGG-STARR-ZAPATA-
451 PM CDT THU SEP 29 2011

...STRONG WINDS WILL AFFECT PORTIONS OF JIM HOGG NORTHERN STARR AND
ZAPATA COUNTIES THROUGH 530 PM.

AN OUTFLOW BOUNDARY PRODUCED FROM THUNDERSTORMS OVER BROOKS COUNTY
WILL MOVE ACROSS RURAL JIM HOGG COUNTY...NORTHERN STARR AND ZAPATA
COUNTIES THROUGH 530 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE
LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES
IS POSSIBLE.

59
Special weather statement, Sep 29, 5:00 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 PM CDT THU SEP 29 2011

TXZ255-257-292230-
INLAND CAMERON-COASTAL CAMERON-
500 PM CDT THU SEP 29 2011

...STRONG WINDS WILL AFFECT SOUTHERN CAMERON COUNTY AND THE CITY OF
BROWNSVILLE THROUGH 530 PM...

...AN OUTFLOW BOUNDARY MOVING SOUTHWEST AT 25 MPH...WILL AFFECT
HIGHWAY 4 AND BOCA CHICA...BROWNSVILLE AIRPORT AND
BROWNSVILLE...UNTIL 530 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR.
SHOWERS OR A THUNDERSTORM MIGHT FOLLOW THE OUTFLOW BOUNDARY.

59

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:26 PM CDTAreal Flood AdvisoryBROStarr, Zapata94 min
Sep 29, 11:37 PM CDTSpecial Marine WarningBRO22 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.